MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE
Catalog Number 8422300
Medical Device Problem Codes Gas Output Problem (1266); Decrease in Pressure (1490); Reset Problem (3019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The log file of the affected device was provided and analysed for the investigation.Based on the log file analysis, the reported event could be confirmed: on the 27th of december 2023 at 01:59 system time, the device performed an unexpected, synchronized restart of the ventilator and the display unit.The root cause was determined to be an access problem in the software task processing.The safety concept of the device provides that the software monitors the function of the device with regard to correct operation.If a deviation is detected during operation of the ventilator, the safety software triggers a synchronized restart of the ventilator and the display unit to bring the system into a specified state.During the restart sequence, ventilation is temporarily interrupted, and the safety valve is opened to ambient, allowing the patient to breathe spontaneously.The restart is indicated by an activated auxiliary acoustic alarm.A single ventilator restart sequence lasts up to 8 seconds until the device automatically resumes ventilation with the last settings.The display unit restart sequence can take up to a maximum of 1 minute.In the meantime, the user can observe the ventilation already resumed and safety-relevant parameters such as fio2 concentration, minute volume and airway pressure on the oled display of the ventilator.Finally, the alarm message "ventilation unit restarted" with accompanying acoustic alarm is displayed on the display and the additional acoustic alarm goes off automatically.In the present case, the ventilator has reacted as specified to the detected deviation and resumed ventilation with the last settings after the restart.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that the evita v600 restarted automatically during ventilation of the patient.The device emitted an audible alarm.It was reported that an internal communication error was displayed during start-up.Ventilation was then continued with the last settings.No health consequences for the patient were reported.

Brand Name
EVITA V600
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key18541051
Report Number9611500-2024-00021
Device Sequence Number12707558
Product Code CBK
UDI-Device Identifier04048675548744
UDI-Public(01)04048675548744(11)201020(93)8422300-04
Combination Product (Y/N)N
PMA/510(K) Number
K222024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8422300
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Initial Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown